Alert archive / Arizona / Winter Storm Warnings in 2024
Winter Storm Warning 3, NWS Tucson, AZ
NWS Tucson, AZ issued this winter storm warning at Feb 5, 2024, 2:09 AM MST for 5 counties in Arizona. It took effect at Feb 6, 2024, 5:00 PM MST. It was in force for 27 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 5, 2024, 2:09 AM MST (09:09 UTC)
- In effect from
- Feb 6, 2024, 5:00 PM MST
- Expired
- Feb 7, 2024, 8:24 PM MST
- In force
- 27 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 82 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 10:06 AM MST | SNOW 3 | Summerhaven, AZ | Delayed report 3 inches of snow fell overnight. |
| Feb 7, 4:16 PM MST | SNOW 12 | Summerhaven, AZ | 12 INCH STORM TOTAL SNOW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3408 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
748 WWUS45 KTWC 050909 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 209 AM MST Mon Feb 5 2024 AZZ510-051715- /O.NEW.KTWC.WS.W.0003.240207T0000Z-240208T0000Z/ White Mountains of Graham and Greenlee Counties- Including the city of Hannagan Meadow 209 AM MST Mon Feb 5 2024 ...WINTER STORM WARNING IN EFFECT FROM 5 PM TUESDAY TO 5 PM MST WEDNESDAY ABOVE 7000 FEET... * WHAT...Heavy snow expected above 7000 feet. Total snow accumulations of 10 to 20 inches. Winds gusting as high as 35 mph. * WHERE...White Mountains of Graham and Greenlee Counties. * WHEN...From 5 PM Tuesday to 5 PM MST Wednesday. * IMPACTS...Travel could be very difficult to impossible. Gusty winds may produce patchy blowing snow that could significantly reduce visibility. * ADDITIONAL DETAILS...Snow level around 8,000 feet Tuesday afternoon, dropping to 6,500 feet Wednesday morning, then down to 5,500 feet Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ AZZ511-514-051715- /O.NEW.KTWC.WW.Y.0007.240207T0000Z-240208T0000Z/ Galiuro and Pinaleno Mountains-Catalina and Rincon Mountains- Including the cities of Mount Graham, Mount Lemmon, and Summerhaven 209 AM MST Mon Feb 5 2024 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM TUESDAY TO 5 PM MST WEDNESDAY ABOVE 7000 FEET... * WHAT...Snow expected above 7000 feet. Total snow accumulations of 6 to 10 inches with localized areas up to 12 inches. Winds gusting as high as 40-45 mph. * WHERE...Galiuro and Pinaleno Mountains and Catalina and Rincon Mountains. * WHEN...From 5 PM Tuesday to 5 PM MST Wednesday. * IMPACTS...Travel could be very difficult due to slippery road conditions. Strong gusty winds may produce areas of blowing snow that could significantly reduce visibility. * ADDITIONAL DETAILS...Snow level around 7,500 feet Tuesday afternoon, dropping to 6,000 feet Wednesday morning, then down to 5,500 feet Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
7 follow-up statements
150 WWUS45 KTWC 051629 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 929 AM MST Mon Feb 5 2024 AZZ510-060000- /O.CON.KTWC.WS.W.0003.240207T0000Z-240208T0000Z/ White Mountains of Graham and Greenlee Counties- Including the city of Hannagan Meadow 929 AM MST Mon Feb 5 2024 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM TUESDAY TO 5 PM MST WEDNESDAY ABOVE 7000 FEET... * WHAT...Heavy snow expected above 7000 feet. Total snow accumulations of 10 to 20 inches. Winds gusting as high as 35 mph. * WHERE...White Mountains of Graham and Greenlee Counties. * WHEN...From 5 PM Tuesday to 5 PM MST Wednesday. * IMPACTS...Travel could be very difficult to impossible. Gusty winds may produce patchy blowing snow that could significantly reduce visibility. * ADDITIONAL DETAILS...Snow level around 8,000 feet Tuesday afternoon, dropping to 6,500 feet Wednesday morning, then down to 5,500 feet Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ AZZ511-514-060000- /O.CON.KTWC.WW.Y.0007.240207T0000Z-240208T0000Z/ Galiuro and Pinaleno Mountains-Catalina and Rincon Mountains- Including the cities of Mount Graham, Mount Lemmon, and Summerhaven 929 AM MST Mon Feb 5 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM TUESDAY TO 5 PM MST WEDNESDAY ABOVE 7000 FEET... * WHAT...Snow expected above 7000 feet. Total snow accumulations of 6 to 10 inches with localized areas up to 12 inches. Winds gusting as high as 40-45 mph. * WHERE...Galiuro and Pinaleno Mountains and Catalina and Rincon Mountains. * WHEN...From 5 PM Tuesday to 5 PM MST Wednesday. * IMPACTS...Travel could be very difficult due to slippery road conditions. Strong gusty winds may produce areas of blowing snow that could significantly reduce visibility. * ADDITIONAL DETAILS...Snow level around 7,500 feet Tuesday afternoon, dropping to 6,000 feet Wednesday morning, then down to 5,500 feet Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
147 WWUS45 KTWC 052027 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 127 PM MST Mon Feb 5 2024 AZZ510-061200- /O.EXT.KTWC.WS.W.0003.240207T0000Z-240208T0600Z/ White Mountains of Graham and Greenlee Counties- Including the city of Hannagan Meadow 127 PM MST Mon Feb 5 2024 ...WINTER STORM WARNING NOW IN EFFECT FROM 5 PM TUESDAY TO 11 PM MST WEDNESDAY ABOVE 7000 FEET... * WHAT...Heavy snow expected above 7000 feet. Total snow accumulations of 10 to 20 inches. Winds gusting as high as 40 mph. * WHERE...White Mountains of Graham and Greenlee Counties. * WHEN...From 5 PM Tuesday to 11 PM MST Wednesday. * IMPACTS...Travel could be very difficult to impossible. Gusty winds may produce patchy blowing snow that could significantly reduce visibility. * ADDITIONAL DETAILS...Snow level around 8,000 feet Tuesday afternoon, dropping to 6,500 feet Wednesday morning, then down to 5,500 feet Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ AZZ511-514-061200- /O.EXT.KTWC.WW.Y.0007.240207T0000Z-240208T0600Z/ Galiuro and Pinaleno Mountains-Catalina and Rincon Mountains- Including the cities of Mount Graham, Mount Lemmon, and Summerhaven 127 PM MST Mon Feb 5 2024 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 5 PM TUESDAY TO 11 PM MST WEDNESDAY ABOVE 7000 FEET... * WHAT...Snow expected above 7000 feet. Total snow accumulations of 6 to 10 inches with localized areas up to 12 inches. Winds gusting as high as 40-50 mph. * WHERE...Galiuro and Pinaleno Mountains and Catalina and Rincon Mountains. * WHEN...From 5 PM Tuesday to 11 PM MST Wednesday. * IMPACTS...Travel could be very difficult due to slippery road conditions. Strong gusty winds may produce areas of blowing snow that could significantly reduce visibility. * ADDITIONAL DETAILS...Snow level around 7,500 feet Tuesday afternoon, dropping to 6,000 feet Wednesday morning, then down to 5,500 feet Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
192 WWUS45 KTWC 060948 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 248 AM MST Tue Feb 6 2024 AZZ511-514-070000- /O.UPG.KTWC.WW.Y.0007.240207T0000Z-240208T0600Z/ /O.EXA.KTWC.WS.W.0003.240207T0000Z-240208T0600Z/ Galiuro and Pinaleno Mountains-Catalina and Rincon Mountains- Including the cities of Mount Graham, Mount Lemmon, and Summerhaven 248 AM MST Tue Feb 6 2024 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM MST WEDNESDAY ABOVE 7000 FEET... * WHAT...Heavy snow expected above 7000 feet. Total snow accumulations of 12 to 20 inches with localized areas up to 24 inches possible. Winds gusting as high as 40-50 mph. * WHERE...Galiuro and Pinaleno Mountains and Catalina and Rincon Mountains. * WHEN...From 5 PM MST this afternoon to 11 PM MST Wednesday evening. * IMPACTS...Travel could be very difficult due to slippery road conditions. Strong gusty winds may produce areas of blowing snow that could significantly reduce visibility. * ADDITIONAL DETAILS...Snow levels around 7500-8000 feet this afternoon, lowering to 6000 feet Wednesday morning, then down to 5500 feet Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ AZZ510-070000- /O.CON.KTWC.WS.W.0003.240207T0000Z-240208T0600Z/ White Mountains of Graham and Greenlee Counties- Including the city of Hannagan Meadow 248 AM MST Tue Feb 6 2024 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM MST WEDNESDAY ABOVE 7000 FEET... * WHAT...Heavy snow expected above 7000 feet. Total snow accumulations of 18 to 24 inches with localized areas up to 30 inches possible. Winds gusting as high as 40 mph. * WHERE...White Mountains of Graham and Greenlee Counties. * WHEN...From 5 PM this afternoon to 11 PM MST Wednesday evening. * IMPACTS...Travel could be very difficult to impossible. Gusty winds may produce patchy blowing snow that could significantly reduce visibility. * ADDITIONAL DETAILS...Snow levels around 7500-8000 feet this afternoon, lowering to 6000 feet Wednesday morning, then down to 5500 feet Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ AZZ512-513-070000- /O.NEW.KTWC.WW.Y.0008.240207T0000Z-240208T0600Z/ Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- 248 AM MST Tue Feb 6 2024 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM MST WEDNESDAY ABOVE 7000 FEET... * WHAT...Snow expected above 7000 feet. Total snow accumulations of 6 to 12 inches. Winds gusting as high as 45-50 mph. * WHERE...Chiricahua Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From 5 PM this afternoon to 11 PM MST Wednesday. * IMPACTS...Travel could be very difficult due to slippery road conditions. Strong gusty winds may produce areas of blowing snow that could significantly reduce visibility. * ADDITIONAL DETAILS...Snow levels around 7500-8000 feet this afternoon, lowering to 6500 feet Wednesday morning, then down to 6000 feet Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
678 WWUS45 KTWC 062118 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 218 PM MST Tue Feb 6 2024 AZZ510-511-514-071200- /O.CON.KTWC.WS.W.0003.240207T0000Z-240208T0600Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Catalina and Rincon Mountains- Including the cities of Hannagan Meadow, Mount Graham, Mount Lemmon, and Summerhaven 218 PM MST Tue Feb 6 2024 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM MST WEDNESDAY ABOVE 7000 FEET... * WHAT...Heavy snow expected above 7000 feet. Total snow accumulations of 12 to 20 inches with local amounts up to 24 inches are possible over the Catalina, Rincon and Pinaleno Mountains. Snow accumulations of 18 to 24 inches with localized areas up to 30 inches are possible over the White Mountains. Winds gusting as high as 55 mph are expected, primarily across exposed ridges. * WHERE...Galiuro, Pinaleno, Catalina, and Rincon Mountains as well as the White Mountains of Graham and Greenlee Counties. * WHEN...From 5 PM this afternoon to 11 PM MST Wednesday evening. * IMPACTS...Travel could be very difficult to impossible. Gusty winds may produce patchy blowing snow that could significantly reduce visibility. * ADDITIONAL DETAILS...now levels around 7500-8000 feet this afternoon, lowering to 6000 feet Wednesday morning, then down to 5500 feet Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ AZZ512-513-071200- /O.CON.KTWC.WW.Y.0008.240207T0000Z-240208T0600Z/ Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- 218 PM MST Tue Feb 6 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM MST WEDNESDAY ABOVE 7000 FEET... * WHAT...Snow expected above 7000 feet. Total snow accumulations of 6 to 12 inches with isolated higher amounts over the peaks. Winds gusting as high as 45-55 mph. * WHERE...Chiricahua, Dragoon, Mule, Huachuca and Santa Rita Mountains. * WHEN...From 5 PM this afternoon to 11 PM MST Wednesday. * IMPACTS...Travel could be very difficult due to slippery road conditions. Strong gusty winds may produce areas of blowing snow that could significantly reduce visibility. * ADDITIONAL DETAILS...Snow levels around 7500-8000 feet this afternoon, lowering to 6500 feet Wednesday morning, then down to 6000 feet Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
672 WWUS45 KTWC 070917 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 217 AM MST Wed Feb 7 2024 AZZ510-511-514-071730- /O.CON.KTWC.WS.W.0003.000000T0000Z-240208T0600Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Catalina and Rincon Mountains- Including the cities of Hannagan Meadow, Mount Graham, Mount Lemmon, and Summerhaven 217 AM MST Wed Feb 7 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING ABOVE 7000 FEET... * WHAT...Heavy snow expected above 7000 feet. Total snow accumulations of 10 to 16 inches are possible over the Catalina, Rincon and Pinaleno Mountains. Total snow accumulations of 15 to 20 inches are possible over the White Mountains. Winds gusting as high as 30-40 mph are expected, primarily across exposed ridges. * WHERE...Galiuro, Pinaleno, Catalina, and Rincon Mountains as well as the White Mountains of Graham and Greenlee Counties. * WHEN...In effect until 11 PM MST this evening. * IMPACTS...Travel could be very difficult to impossible. Gusty winds may produce patchy blowing snow that could significantly reduce visibility. * ADDITIONAL DETAILS...Snow levels around 7000-7500 feet early this morning, lowering to 5500 feet during the mid-morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ AZZ512-513-071730- /O.CON.KTWC.WW.Y.0008.000000T0000Z-240208T0600Z/ Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- 217 AM MST Wed Feb 7 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING ABOVE 7000 FEET... * WHAT...Snow expected above 7000 feet. Total snow accumulations of 5 to 10 inches. Winds gusting as high as 35-40 mph. * WHERE...Chiricahua, Dragoon, Mule, Huachuca and Santa Rita Mountains. * WHEN...In effect until 11 PM MST this evening. * IMPACTS...Travel could be very difficult due to slippery road conditions. Gusty winds may produce patchy blowing snow that could reduce visibility. * ADDITIONAL DETAILS...Snow levels around 7500 feet early this morning, lowering to 6000 feet during the mid-morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
354 WWUS45 KTWC 072159 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 259 PM MST Wed Feb 7 2024 AZZ510-511-514-080600- /O.CON.KTWC.WS.W.0003.000000T0000Z-240208T0600Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Catalina and Rincon Mountains- Including the cities of Hannagan Meadow, Mount Graham, Mount Lemmon, and Summerhaven 259 PM MST Wed Feb 7 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING ABOVE 7000 FEET... * WHAT...Heavy snow will continue off and on above 6,000 ft into the evening hours with an additional 2 to 6 inches of snow expected. Storm total snow accumulations above 7,000 should end up around 10 to 16 inches over the Catalina, Rincon and Pinaleno Mountains and 15 to 20 inches over the White Mountains. Winds gusting as high as 35 mph are expected, primarily across exposed ridges. * WHERE...Galiuro, Pinaleno, Catalina, and Rincon Mountains as well as the White Mountains of Graham and Greenlee Counties. * WHEN...In effect until 11 PM MST this evening. * IMPACTS...Travel could be very difficult to impossible. Gusty winds may produce patchy blowing snow that could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ AZZ512-513-080600- /O.CON.KTWC.WW.Y.0008.000000T0000Z-240208T0600Z/ Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- 259 PM MST Wed Feb 7 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING ABOVE 7000 FEET... * WHAT...Occasional snow will continue into the evening hours above about 6,000 feet with an additional 1 to 3 inches of snow possible. Above 7000 feet, total snow accumulations of 5 to 10 inches are expected with winds gusting as high as 35 mph mainly across exposed ridges. * WHERE...Chiricahua, Dragoon, Mule, Huachuca and Santa Rita Mountains. * WHEN...In effect until 11 PM MST this evening. * IMPACTS...Travel could be very difficult due to slippery road conditions. Gusty winds may produce patchy blowing snow that could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
408 WWUS45 KTWC 080324 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 824 PM MST Wed Feb 7 2024 AZZ510-511-514-080430- /O.CAN.KTWC.WS.W.0003.000000T0000Z-240208T0600Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Catalina and Rincon Mountains- 824 PM MST Wed Feb 7 2024 ...WINTER STORM WARNING IS CANCELLED... Widespread snow has ended. However, some light snow shower remains possible overnight with additional accumultions up to around an inch. $$ AZZ512-513-080430- /O.CAN.KTWC.WW.Y.0008.000000T0000Z-240208T0600Z/ Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- 824 PM MST Wed Feb 7 2024 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has ended across the region. Thus the Winter Weather Advisory is cancelled. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this winter storm warning went out at Feb 4, 2:58 PM MST, 11 hours 11 minutes earlier.
Area forecast discussion, Feb 4, 2:58 PM MST, 11 hours 11 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 258 PM MST Sun Feb 4 2024 .SYNOPSIS...Temperatures will progressively rebound through Monday, before another storm system is expected to arrive Tuesday. This system will bring widespread precipitation chances Tuesday and Wednesday as well as cooler temperatures through the remainder of the work week. && .DISCUSSION...Clouds are continuing to move out of the area this afternoon, leaving behind clear skies and near normal afternoon temperatures. Compared to yesterday at this time, Tucson is 6 degrees warmer. This warming trend does not stick around for long as the ridge that is currently dominating our current weather begins to strengthen and move eastward as a trough moves into the area on Tuesday. This trough moves into the area Tuesday bringing valley rain, mountain snow, and breezy conditions. With the strengthening ridge to the east, the trough is able to dig deeper and introduce a moisture rich SW flow. The NBM probabilities for 48 hour QPF is 60-80% for reaching .5 inches or greater and 10-30% chance for reaching 1 inch or greater for much of the SE Arizona valleys, with the only exception being drier in Cochise county and parts of the Gila River Valley. The NBM probabilities for reaching 6 inches of snow or greater is highest in the Northern Sky Islands including Mt.Lemmon and Mt.Graham at 50-60% and reaching 12 inches or greater in the White Mountains at 85% for the highest peaks. All this to say, most areas are likely to see rain and the peaks of the mountains should get some more snow. With this system, winds are greatest Tuesday and Wednesday inching towards, but not quite to Wind Advisory criteria, with sustained winds of 15-25 mph with gusts up to 40 mph in wind-prone areas in the valleys. Impacts-wise the combined wind and snow can lead to poor visibilities in the the mountains due to blowing snow and washes/drainages will be once again flowing. Once this system passes, the troughiness and cooler temperatures looks to continue and keep some POPs for another system potentially Friday into Saturday. && .AVIATION...Valid through 06/00Z. SCT clouds at 8k feet becoming FEW then SKC through 00Z, with some lingering coverage near and north of KSAD. Wind under 10 kts with diurnal variability through 15Z, with gradual increasing and turns to the southeast after 15Z through Monday afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Gradually warmer and dry through tomorrow. Minimum relative humidities will fall to around 20 to 25 percent in the valleys and 25 to 30 percent at higher elevations today and Monday afternoon. Light and variable winds today become southeasterly and increase late Monday morning through the afternoon, especially in the Gila River Valley with forecast winds of 10 to 20 mph. Stronger and more widespread increased winds are expected ahead of a storm system on Tuesday with southerly winds of 15 to 25 mph and gusts to 35 mph are forecast. These increased winds then become southwesterly on Wednesday. Cooler temperatures, valley rain showers, and mountain snow will arrive with this system starting Tuesday. Cooler temperatures with continued chances for precipitation may continue into the weekend. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Tetrault Aviation...Edwards Fire Weather....Edwards Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 2:09 AM MST | Winter Weather Advisory | TWC | Cochise, Graham, Pima, Pinal | 25 hr |
| Feb 5, 1:32 PM MST | Wind Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 30 hr |
Nearby
Winter Storm Warnings in Arizona, 2024Every winter storm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.